Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 38, NWS Charleston, SC

June 7, 2004Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 7, 2004, 6:30 PM EDT for Screven County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 6:30 PM EDT (22:30 UTC)
Expired
Jun 7, 2004, 7:00 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Screven County, GA

The radar

The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS52 KCHS 072230
SVRCHS
GAC251-072300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 700 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS 3 MILES EAST OF ROCKY FORD...OR ABOUT 10 MILES SOUTHWEST OF
  SYLVANIA...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ROCKY FORD...
  WOODCLIFF...
  PARKERS...
  THOMASBORO...

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2084.

LAT...LON 3266 8185 3258 8169 3283 8161 3285 8178

$$

PM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:52 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 7, 1:52 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT MON JUN 7 2004

.PUBLIC...AREA OF DISTURBED WEATHER IS APPROACHING FROM THE WEST
THIS AFTERNOON AND WILL KEEP CHC POP THROUGH THE EVENING.  SYSTEM
LAGS ACROSS THE AREA AGAIN ON TUE SO HIGH CHC POPS FROM GUIDANCE
SEEMS REASONABLE.  TEMPS HAVE BEEN RUNNING A FEW DEGREES ABOVE MAV
NUMBERS AND SEE NO REASON DEVIATE FROM THIS PATTERN.  NO CHANGE IN
THE FORECAST FOR THE REST OF THE WEEK INTO THE WEEKEND.  DAILY CHC
POPS WILL BE POSSIBLE MAINLY INLAND AWAY FROM THE THE COAST AS THE
SEABREEZE REMAINS THE FOCUS AND PLENTY OF MOISTURE LIES ACROSS THE
AREA.

&&

.MARINE...BERMUDA HIGH PRESSURE WILL MAINTAIN A RATHER WEAK AND
GENERALLY SOUTHERLY FLOW OVER THE WATERS THROUGH THURSDAY MORNING.
AS A FRONT PASSES TO THE NORTH OF THE WATERS ON THURSDAY AFTERNOON
AND NIGHT...FLOW WILL INCREASE SLIGHTLY AND BECOME MORE SW. THIS
REGIME WILL CONTINUE THROUGH FRIDAY AS HIGH PRESSURE BUILDS TO THE
NE BEHIND THE FRONT. SEAS WILL REMAIN IN THE 2-4 FT RANGE THROUGH
THE PERIOD WITH NO HEADLINES NEEDED THIS PACKAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&

PY/JR
Hazardous weather outlook, Jun 7, 4:39 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
439 AM EDT MON JUN 7 2004

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-080900-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON...
CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON...
HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE...
METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE...
RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN...
SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA...
WALTERBORO AND YEMASSEE
439 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS
ACROSS THE INLAND COUNTIES OF SOUTHEAST GEORGIA AND SOUTH CAROLINA.
AT THIS TIME...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER A FEW STRONG THUNDERSTORMS CAN BE EXPECTED. HAZARDS
WILL INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES... LOCALIZED
GUSTY WINDS...AND SMALL HAIL. THE STORMS SHOULD BE SLOW
MOVERS AND LOCALIZED MINOR FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.STRONG THUNDERSTORMS...MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE ON TAP EACH DAY THIS WEEK. A FEW STORMS COULD BECOME STRONG WITH
GUSTY WINDS AND SMALL HAIL EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Jun 7, 3:42 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT MON JUN 7 2004

SCZ045-072030-
BERKELEY-
342 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 430 PM
EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF SAINT STEPHEN...
MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND ALVIN...SAINT STEPHEN...WILDER...RUSSELLVILLE...PINEVILLE
AND JUDGE TOWN THROUGH 430 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
Special weather statement, Jun 7, 4:05 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT MON JUN 7 2004

GAZ114-072030-
TATTNALL-
405 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 430 PM
EDT...

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS...FROM 3 MILES NORTHWEST OF
REIDSVILLE TO 11 MILES SOUTH OF ALTAMAHA TO 16 MILES SOUTH OF FIVE
POINTS...MOVING NORTH AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL
AFFECT AREAS IN AND AROUND REIDSVILLE...ALTAMAHA...TISON...LYNN...
GLENNVILLE...FIVE POINTS...COLLINS AND COBBTOWN THROUGH 430 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING OF
ROADS AND LOW-LYING AREAS.

GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH.

PM
Special weather statement, Jun 7, 4:38 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT MON JUN 7 2004

GAZ114-072115-
TATTNALL-
438 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 515 PM
EDT...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF
REIDSVILLE TO 4 MILES SOUTH OF ALTAMAHA TO 13 MILES SOUTH OF FIVE
POINTS...MOVING NORTH AT 5 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
ALTAMAHA...TISON...REIDSVILLE...HUGHLAND AND FIVE POINTS THROUGH 515
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING OF
ROADS AND LOW-LYING AREAS.

GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH.

PM
Special weather statement, Jun 7, 5:21 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT MON JUN 7 2004

GAZ087-088-099-100-114-115-137-072145-
BULLOCH-CANDLER-EVANS-JENKINS-LONG-SCREVEN-TATTNALL-
521 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY
AND SCREVEN COUNTY THROUGH 545 PM EDT...

AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF WOODCLIFF TO METTER TO 4 MILES SOUTHWEST OF
REIDSVILLE TO 15 MILES SOUTHWEST OF WEFANIE...MOVING NORTHEAST AT 10
MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
UNION...SHAMROCK...SCARBORO...METTER...COBBTOWN...ALTAMAHA...AARON...
COLLINS...REIDSVILLE AND PORTAL THROUGH 545 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING
PROBLEMS.

GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA.

PM
Special weather statement, Jun 7, 5:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT MON JUN 7 2004

GAZ087-088-099-100-114-115-072245-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
559 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 645 PM EDT...

AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
ZEIGLER TO 4 MILES SOUTHEAST OF UNION TO 3 MILES WEST OF COLLINS...
MOVING NORTHEAST AT 5 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
UNION...THOMASBORO...SHAMROCK...SCARBORO...ROCKY FORD...REIDSVILLE...
PORTAL...PARKERS...OLIFFTOWN AND METTER THROUGH 645 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING
PROBLEMS.

GET INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA.

PM
Special weather statement, Jun 7, 6:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT MON JUN 7 2004

GAZ087-088-100-072245-
BULLOCH-JENKINS-SCREVEN-
618 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY
AND SCREVEN COUNTY THROUGH 645 PM EDT...

AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ROCKY FORD...OR ABOUT 12 MILES
SOUTHWEST OF SYLVANIA...MOVING NORTH AT 10 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
OGEECHEE...DOVER...DONEGAL...BLITCH...ROCKY FORD...SCARBORO...
PARKERS...THOMASBORO...GOLOID AND ZEIGLER THROUGH 645 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING
PROBLEMS.

GET INSIDE A SAFE LOCATION IMMEDIATELY IF THIS STORM APPROACHES YOUR
AREA.

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.